Alert archive / Kansas / Flash Flood Warnings in 2007

Flash Flood Warning 48, NWS Wichita, KS

June 29, 2007Butler County, Cowley County, Sumner County, Kansas

NWS Wichita, KS issued this flash flood warning at Jun 29, 2007, 12:38 PM CDT for Butler County, Cowley County, Sumner County, Kansas. It took effect at Jun 29, 2007, 12:43 PM CDT. It was in force for 5 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 29, 2007, 12:38 PM CDT (17:38 UTC)
In effect from
Jun 29, 2007, 12:43 PM CDT
Expired
Jun 29, 2007, 5:45 PM CDT
In force
5 hr
Issued by
NWS Wichita, KS
Area
Whole counties

Counties Butler County, KS, Cowley County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 43 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 4:45 PM CDTFLASH FLOODDexter, KSHIGHWAY K-15 NEAR DEXTER CLOSED DUE TO HIGH WATER RUNNING OVER THE HIGHWAY. LAW ENFORCEMENT ALSO REPORTED LOTS OF HIGH WATER IN AND AROUND THE CITY OF DEXTER.
Jun 29, 4:45 PM CDTFLASH FLOODDouglass, KSSANTA FE LAKE ROAD CLOSED FROM 180TH TO 200TH IN THE DOUGLASS AREA. A FEW OTHER COUNTY ROADS ARE CLOSED DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 5.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2007-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2007-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
471 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KICT 291743
FFWICT
KSC015-035-191-292245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1238 PM CDT FRI JUN 29 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  BUTLER COUNTY IN SOUTH CENTRAL KANSAS.
  COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
  SUMNER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 545 PM CDT.

* AT 1238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  ANOTHER ROUND OF STRONG SHOWERS MOVING OUT OF NORTHERN OKLAHOMA    
  AND IN TO THE WARNING AREA. WITH FLASH FLOODING ALREADY            
  OCCURRING...THIS ADDITIONAL RAINFALL WILL FURTHER                  
  AGGRAVATE THE FLOODING SITUATION.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ARGONIA...ARKANSAS CITY...ATLANTA...AUGUSTA...BELLE PLAINE...
  BENTON...BURDEN...CALDWELL...CAMBRIDGE...CASSODAY...CONWAY
  SPRINGS...DEXTER...DOUGLASS...EL DORADO...ELBING...GEUDA SPRINGS...
  HUNNEWELL...LATHAM...LEON...MAPLE CITY...MAYFIELD...MILAN...
  OXFORD...POTWIN...ROSALIA...SOUTH HAVEN...TOWANDA...UDALL...
  WELLINGTON...WINFIELD...EL DORADO LAKE...PERTH...RIVERDALE...
  ROCK...STROTHER FIELD AIRPORT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WICHITA.

LAT...LON 3698 9780 3699 9651 3747 9651 3809 9652
      3808 9714 3748 9714 3746 9779

$$

LAWSON
1 follow-up statement
000 
WGUS73 KICT 292021
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
319 PM CDT FRI JUN 29 2007

KSC015-035-191-292245-
BUTLER KS-SUMNER KS-COWLEY KS-
319 PM CDT FRI JUN 29 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
COWLEY...SUMNER AND BUTLER COUNTIES...

AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE 
WARNED AREA. RADAR ESTIMATED RAINFALL RATES OF 1 TO 2 INCHES PER 
HOUR MAINLY ACROSS COWLEY COUNTY. THESE RAINFALL RATES OVER ALREADY 
SATURATED GROUND WILL LEAD TO FLASH FLOODING. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3698 9780 3699 9651 3747 9651 3809 9652
      3808 9714 3748 9714 3746 9779

$$

CARUSO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 7:43 AM CDT, 4 hours 55 minutes earlier.

Area forecast discussion, Jun 29, 7:43 AM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
743 AM CDT FRI JUN 29 2007

.UPDATE...

.AVIATION...

12Z TAFS:
WIDESPREAD IFR CIGS ARE FORECAST ACROSS SC & SE KS UNTIL 16Z-17Z...
BY WHICH TIME CIGS SHOULD LIFT TO AROUND 1,500 FEET. AREAS OF MVFR
VSBYS...3-5SM RA...ARE LIKELY THROUGH 16Z-17Z AT KICT & KCNU. IN
CENTRAL KS...MVFR CIGS ARE EXPECTED AT KSLN 15Z WHEN CIGS 2,500
FEET ARE LIKELY...WITH MVFR CIGS CONTINUING THEREAFTER. KRSL TO
REMAIN IN VFR STATUS WITH CIGS 3,500 FEET OVERSPREADING THE TAF
SITE THIS AFTERNOON. CIGS OVER KRSL SHOULD DECREASE INTO MVFR
CATEGORY 02Z TONIGHT WITH CIGS 2,500 FEET FORECAST. VSBYS AT KSLN
& KRSL TO REMAIN ABOVE 5SM THROUGH 30/12Z.

&&

.PREV DISCUSSION... /ISSUED 316 AM CDT FRI JUN 29 2007/

DISCUSSION...

THE MAIN QUESTION WITH THIS FORECAST PACKAGE WILL BE WHEN THE UPPER
LEVEL TROF AXIS WILL DEPART OUR FORECAST AREA.

TODAY:
LATEST WATER VAPOR LOOP IS SHOWING THE TROF/SHEAR AXIS CONTINUING TO
INVADE AREAS MAINLY EAST OF THE KANSAS TURNPIKE WITH A BUILDING
RIDGE OVER THE ROCKIES. LATEST PROFILERS ARE SHOWING THE 850MB FLOW
START VEER OUT SOME AT HILLSBORO...BUT LAMONT HAS SHOWN THE MOST
SIGNIFICANT ADJUSTMENT WITH FLOW NOW OUT OF THE SOUTH. BASED ON
THIS PROFILER AND THE LATEST RADAR IMAGERY IT APPEARS LIKE THE
PRECIPITATION MAY BE SHIFTING MORE INTO SOUTH CENTRAL KANSAS. THE
GFS/NAM/RUC ARE ALL SHOWING THIS SHEAR AXIS SHIFTING WESTWARD TODAY.
AS A RESULT...WE HAVE DECIDED TO EXPAND THE FLASH FLOOD WATCH
ANOTHER ROW OF COUNTIES TO THE WEST TO INCLUDE
MARION...SEDGWICK...SEDGWICK...AND SUMNER COUNTIES. LATEST SURFACE
ANALYSIS WAS ALSO SHOWING THE SURFACE DEWPOINTS INCREASING ACROSS
THESE AREAS WHICH WILL FAVOR HIGHER PRECIPITABLE WATER VALUES. THIS
IS DEFINITELY A TROPICAL AIR MASS ESPECIALLY WITH RAINFALL RATES
EXCEEDING 2 INCHES AN HOUR IN SOUTHEAST KANSAS. WE COULD SEE A BREAK
IN THE ACTION THIS AFTERNOON...BUT IF WE SEE ANY HOLES IN SOUTHEAST
KANSAS...THERE COULD BE ANOTHER ROUND OF GULLY WASHERS.

TONIGHT:
THE MODELS ARE CONTINUING TO SHOW THE SHEAR AXIS PUSHING EVEN
FURTHER WEST. THE GFS IS THE MOST AGGRESSIVE WITH THIS...WHILE THE
NAM-WRF/UKMET SOLUTIONS KEEP THE SHEAR AXIS A LITTER FURTHER EAST.
IN ADDITION...THERE IS GOOD MOISTURE TRANSPORT BETWEEN
305-310K...SOME LOW LEVEL CONVERGENCE AND WEAK 850-700MB
FRONTOGENETICAL CONVERGENCE. THE LOW LEVEL CONVERGENCE DOES NOT
APPEAR TO BE AS PRONOUNCED AS IT DOES THIS MORNING. AFTER
COLLABORATING WITH SURROUNDING OFFICES ALONG WITH SUCH HIGH
PRECIPITABLE WATER ENVIRONMENT WE FELT IT PRUDENT TO EXTEND THE
FLASH FLOOD WATCH UNTIL 12Z SATURDAY.

SATURDAY-SUNDAY:
THIS TIMEFRAME IS CERTAINLY DIFFICULT TO ASCERTAIN AT THIS JUNCTURE.
THE MODELS ARE SHOWING THE SHEAR AXIS GRADUALLY WEAKENING WITH TIME.
THIS WOULD LEAD US TO BELIEVE THAT THE PRECIPITATION SHOULD BECOME
MORE SCATTERED. HOWEVER...ANY STORMS THAT DO DEVELOP WILL
CERTAINLY CAUSE SOME WATER PROBLEMS...SINCE THE MOISTURE REALLY
NEVER LEAVES US. POSITIVE LATENT HEAT FLUX AND CLOUD COVER WILL TEND
TO KEEP TEMPERATURES DOWN A FEW DEGREES SO WE TRENDED IN THAT
DIRECTION.

SUNDAY NIGHT-MONDAY NIGHT:
WE WENT AHEAD AND KEPT POPS IN FOR SUNDAY NIGHT SINCE THE MODELS ARE
SHOWING A WEAK SHEAR AXIS STILL IN PLACE ACROSS SOUTHERN KANSAS.
OTHERWISE...WE DID TEND TO KEEP TEMPERATURES DOWN A FEW DEGREES.

COX

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    74  67  76  68 /  80  60  50  20
HUTCHINSON      76  65  76  68 /  40  40  30  10
NEWTON          74  65  76  67 /  80  60  40  20
ELDORADO        75  66  76  67 /  80  60  50  20
WINFIELD-KWLD   75  68  76  68 /  80  60  50  30
RUSSELL         82  64  82  68 /  10  10  20  10
GREAT BEND      81  64  81  68 /  10  20  20  10
SALINA          78  65  78  68 /  20  20  30  10
MCPHERSON       76  65  76  67 /  40  30  30  10
COFFEYVILLE     76  67  76  68 /  70  60  40  30
CHANUTE         76  66  76  68 /  70  60  40  20
IOLA            76  66  76  68 /  80  60  40  20
PARSONS-KPPF    76  66  76  68 /  70  60  40  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ052-053-
068>072-083-092>096-098>100.

&&
Hazardous weather outlook, Jun 29, 10:35 AM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1035 AM CDT FRI JUN 29 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-301200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1035 AM CDT FRI JUN 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF SOUTH CENTRAL AND ALL
OF SOUTHEAST KANSAS THROUGH SATURDAY MORNING. SEE THE LATEST WATCH
FOR THE LATEST DETAILS.

RIVER FLOODING WILL ALSO CONTINUE ALONG SEVERAL RIVERS ACROSS
SOUTHEAST AND PORTIONS OF SOUTH CENTRAL KANSAS. PLEASE SEE THE
LATEST RIVER FLOOD WARNINGS FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RIVER FLOODING WILL CONTINUE ACROSS SEVERAL RIVERS IN SOUTHEAST AND
SOUTH CENTRAL KANSAS ON SATURDAY.

SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS SOUTH CENTRAL AND
SOUTHEAST KANSAS ON SATURDAY AND SATURDAY NIGHT. ANY STORM THAT
DEVELOPS WILL BE CAPABLE OF PRODUCING LOCALIZED FLOODING.

A FEW SHOWERS AND THUNDERSTORMS MAY DEVELOP ON SUNDAY AND SUNDAY
NIGHT. NO SEVERE STORMS ARE ANTICIPATED AT THIS TIME...BUT ANY STORM
THAT DOES DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT ANY REPORTS OF
FLOODING OR RAINFALL AMOUNTS WOULD BE GREATLY APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COX

In the hours before

Local storm report, Jun 29, 9:27 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
927 AM CDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 AM     FLOOD            2 NNE SYCAMORE          37.36N 95.71W
06/29/2007                   MONTGOMERY         KS   LAW ENFORCEMENT

            WATER OVER SEVERAL ROADS AND BEING BARRICADED NEAR THE
            VERDIGRIS RIVER IN NORTH PART OF COUNTY.

&&

KED
Local storm report, Jun 29, 9:46 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
946 AM CDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 AM     FLASH FLOOD      5 WSW AUGUSTA           37.66N 97.06W
06/29/2007                   BUTLER             KS   EMERGENCY MNGR

            WATER OVER ROAD AND BARRICADED 5 MILES SOUTH OF HIGHWAY
            54 ON SANTE FE LAKE ROAD.

&&

KED
Local storm report, Jun 29, 10:14 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1014 AM CDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     FLASH FLOOD      3 N CALDWELL            37.08N 97.61W
06/29/2007                   SUMNER             KS   LAW ENFORCEMENT

            WATER OVER K 49 AND 140TH STREET NEAR CALDWELL. WATER IS
            ALSO BEING REPORTED OVER NORTHEAST OXFORD ROAD.

0952 AM     FLASH FLOOD      7 E ARKANSAS CITY       37.07N 96.91W
06/29/2007                   COWLEY             KS   LAW ENFORCEMENT

            COWLEY HIGHWAY 1 AND 6 NEAR SILVERDALE IS UNDERWATER.

&&

RBL
Local storm report, Jun 29, 10:28 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1028 AM CDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     FLOOD            NEW ALBANY              37.57N 95.93W
06/28/2007                   WILSON             KS   CO-OP OBSERVER

            BARBER ROAD CLOSED DUE TO FLOODING BOTH NORTH AND SOUTH
            OF NEW ALBANY. NUMEROUS COUNTY ROADS ARE BARRICADED.

1112 PM     FLASH FLOOD      2 S SEDAN               37.10N 96.18W
06/28/2007                   CHAUTAUQUA         KS   LAW ENFORCEMENT

            HWY 99 SOUTH OF SEDAN HAS BEEN CLOSED AT THE MIDDLE CANEY
            CREEK. CREEK IS 1 FOOT OUT OF ITS BANKS.

1112 PM     FLASH FLOOD      ELGIN                   37.00N 96.28W
06/28/2007                   CHAUTAUQUA         KS   LAW ENFORCEMENT

            ALL ROADS IN AND OUT OF THE CITY OF ELGIN ARE CLOSED.
            SOME RESIDENTS HAVE EVACUATED THERE HOMES.

0620 AM     FLOOD            1 E TORONTO             37.80N 95.93W
06/29/2007                   WOODSON            KS   LAW ENFORCEMENT

            HIGHWAY 105 WATER OVER ROAD.

0625 AM     HEAVY RAIN       5 SE CEDAR VALE         37.06N 96.44W
06/29/2007  M4.19 INCH       CHAUTAUQUA         KS   CO-OP OBSERVER

0806 AM     FLASH FLOOD      2 N ROSE HILL           37.60N 97.13W
06/29/2007                   BUTLER             KS   EMERGENCY MNGR

            FLOODED LOW WATER CROSSING IN THE 8 MILE CREEK AREA.
            RAINFALL HAS BEEN ONE INCH AN HOUR.

0810 AM     FLASH FLOOD      DOUGLASS                37.52N 97.01W
06/29/2007                   BUTLER             KS   EMERGENCY MNGR

            FLOODED LOW WATER CROSSINGS IN THE VICINITY OF DOUGLASS
            AND IN THE 8 MILE CREEK AREA.

0823 AM     FLASH FLOOD      6 SE IOLA               37.87N 95.32W
06/29/2007                   ALLEN              KS   EMERGENCY MNGR

            COUNTY ROAD 260 SOUTH, SOUTH OF LA HARPE HAS WATER OVER
            ROADWAY.

0823 AM     FLASH FLOOD      HUMBOLDT                37.81N 95.44W
06/29/2007                   ALLEN              KS   EMERGENCY MNGR

            PETROLIA ROAD WEST OF HUMBOLDT HAD WATER OVER ROAD WAY.

0827 AM     HEAVY RAIN       6 SE NEODESHA           37.38N 95.60W
06/29/2007  M4.00 INCH       MONTGOMERY         KS   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL. RAIN EVENT TOTAL FOR PAST FEW
            DAYS IS 6.5 INCHES.

0855 AM     FLASH FLOOD      2 SE AUGUSTA            37.67N 96.95W
06/29/2007                   BUTLER             KS   EMERGENCY MNGR

            WATER OVER ROAD AND BARRICADED, 1.5 MILES NORTH OF SW
            140TH STREET AT HAVERHILL ROAD.

0857 AM     FLASH FLOOD      5 NE NEW ALBANY         37.61N 95.86W
06/29/2007                   WILSON             KS   TRAINED SPOTTER

            MINOR FLOODING, COUNTY ROADS AND LOW WATER CROSSINGS.

0857 AM     FLASH FLOOD      2 S AUGUSTA             37.66N 96.98W
06/29/2007                   BUTLER             KS   EMERGENCY MNGR

            WATER OVER ROAD AND BARRICADED ON SW 80TH STREET, WEST OF
            HIGHWAY 77.

0858 AM     FLASH FLOOD      1 S ROSALIA             37.81N 96.62W
06/29/2007                   BUTLER             KS   EMERGENCY MNGR

            WATER OVER ROAD AND BARRICADED ONE-HALF MILE SOUTH OF
            HIGHWAY 54 AT 1000 SE FLINT HILLS ROAD.

0913 AM     FLOOD            2 NNE SYCAMORE          37.36N 95.71W
06/29/2007                   MONTGOMERY         KS   LAW ENFORCEMENT

            WATER OVER SEVERAL ROADS AND BEING BARRICADED NEAR THE
            VERDIGRIS RIVER IN NORTH PART OF COUNTY.

0942 AM     FLASH FLOOD      5 WSW AUGUSTA           37.66N 97.06W
06/29/2007                   BUTLER             KS   EMERGENCY MNGR

            WATER OVER ROAD AND BARRICADED 5 MILES SOUTH OF HIGHWAY
            54 ON SANTE FE LAKE ROAD.

0950 AM     FLASH FLOOD      3 N CALDWELL            37.08N 97.61W
06/29/2007                   SUMNER             KS   LAW ENFORCEMENT

            WATER OVER K 49 AND 140TH STREET NEAR CALDWELL. WATER IS
            ALSO BEING REPORTED OVER NORTHEAST OXFORD ROAD.

0952 AM     FLASH FLOOD      7 E ARKANSAS CITY       37.07N 96.91W
06/29/2007                   COWLEY             KS   LAW ENFORCEMENT

            COWLEY HIGHWAY 1 AND 6 NEAR SILVERDALE IS UNDERWATER.

&&

RBL
Local storm report, Jun 29, 11:36 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1136 AM CDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 AM     FLASH FLOOD      FREDONIA                37.53N 95.82W
06/29/2007                   WILSON             KS   LAW ENFORCEMENT

            HARPER AND DECATUR ROADS IN FREDONIA ARE CLOSED.
            RESIDENTS ARE HAVING TO TAKE ALTERNATE ROUTES IN TO THE
            CITY. WATER IS ALSO BEING REPORTED OVER BETHEL ROAD NEAR
            NESODESHA.

&&

RBL
Local storm report, Jun 29, 12:16 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1216 PM CDT FRI JUN 29 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     FLASH FLOOD      ELK FALLS               37.37N 96.19W
06/29/2007                   ELK                KS   EMERGENCY MNGR

            HIGHWAY 160 IS CLOSED FROM THE HIGHWAY 99 JUNCTION TO THE
            EASTERN EDGE OF THE COUNTY. IN ADDITION NUMEROUS COUNTY
            ROADS ARE STILL UNDERWATER.

&&

RBL

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:01 PM CDTFlash Flood WarningICTElk12 hr
Jun 28, 9:19 PM CDTFlash Flood WarningICTChautauqua12 hr
Jun 29, 2:05 AM CDTFlash Flood WarningICTMontgomery8 hr
Jun 29, 3:10 AM CDTFlash Flood WarningICTAllen, Neosho, Wilson8 hr
Jun 29, 6:12 AM CDTFlash Flood WarningICTGreenwood, Woodson6 hr
Jun 29, 6:38 AM CDTFlash Flood WarningICTButler, Cowley, Sumner6 hr
Jun 29, 7:14 AM CDTFlash Flood WarningICTElk5 hr
Jun 29, 11:09 AM CDTFlash Flood WarningICTWilson4 hr
Jun 29, 12:08 PM CDTFlash Flood WarningICTElk5 hr
Jun 29, 2:53 PM CDTFlash Flood WarningICTWilson6 hr
Jun 29, 4:15 PM CDTFlash Flood WarningICTElk7 hr
Jun 29, 4:49 PM CDTFlash Flood WarningICTButler, Cowley, Sumner9 hr
Jun 29, 6:10 PM CDTFlash Flood WarningICTGreenwood12 hr

Nearby

Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.